Analysis of multiscale integrators for multiple attractors and irreversible langevin samplers


Journal Article

© 2018 Society for Industrial and Applied Mathematics. We study multiscale integrator numerical schemes for a class of stiff stochastic differential equations (SDEs). We consider multiscale SDEs with potentially multiple attractors that behave as diffusions on graphs as the stiffness parameter goes to its limit. Classical numerical discretization schemes, such as the Euler-Maruyama scheme, become unstable as the stiffness parameter converges to its limit and appropriate multiscale integrators can correct for this. We rigorously establish the convergence of the numerical method to the related diffusion on graph, identifying the appropriate choice of discretization parameters. Theoretical results are supplemented by numerical studies on the problem of the recently developing area of introducing irreversibility in Langevin samplers in order to accelerate convergence to equilibrium.

Full Text

Duke Authors

Cited Authors

  • Lu, J; Spiliopoulos, K

Published Date

  • January 1, 2018

Published In

Volume / Issue

  • 16 / 4

Start / End Page

  • 1859 - 1883

Electronic International Standard Serial Number (EISSN)

  • 1540-3467

International Standard Serial Number (ISSN)

  • 1540-3459

Digital Object Identifier (DOI)

  • 10.1137/16M1083748

Citation Source

  • Scopus